MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); Discomfort (2330); Limited Mobility Of The Implanted Joint (2671)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00013, 0001032347-2021-00014, 0001032347-2021-00044, 0001032347-2021-00045, 0001032347-2021-00047, 0001032347-2021-00048, 0001032347-2021-00049, 0001032347-2021-00050, 0001032347-2021-00051, 0001032347-2021-00052, 0001032347-2021-00053, 0001032347-2021-00054, 0001032347-2021-00055.Medical products tmj system left fossa component, small, part# 24-6563, lot# 972390d; tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 819000a; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# ni; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 10mm, part# 91-2710, lot# ni; tmj system cross drive fossa screw 2.0mm x 9mm, part# 99-6579, lot# ni; unknown mandible screw, part# ni, lot# ni; unknown mandible screw, part# ni, lot# ni; unknown mandible screw, part# ni, lot# ni; unknown mandible screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni; unknown fossa screw, part# ni, lot# ni.
 
Event or Problem Description
It was reported the patient experienced limited opening, pain, discomfort, tightness, swelling and infection on the left side eight (8) months following implantation of bilateral temporomandibular joint implants.No cultures have been taken and no medications or additional treatment have been administered.The patient¿s current condition was described as improved but still experiences discomfort, tightness and swelling.No revision is planned at this time.No additional patient consequences have been reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11278212
Report Number0001032347-2021-00046
Device Sequence Number2737540
Product Code JEY
UDI-Device Identifier00841036057442
UDI-Public(01)00841036057442
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6577
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR